MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES

ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Catalog Number 06P01-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed false reactive alinity s hiv ag/ab results for three donor samples from (b)(6) 2023 to (b)(6) 2023.The following data was provided: sid (b)(6) (cadaveric sample from a donor with no history of infection): initial result = 2.33 s/co, repeats = 1.39 s/co and 1.34 s/co, repeat after freeze/thaw and 2nd centrifugation = 0.08 s/co, the sample was sent to an external lab (vrl and core) = nonreactive, nat = non-reactive sid (b)(6) (cadaveric sample from a donor with no history of infection): initial result = 21.10 s/co, repeats = 13.17 s/co and 13.37 s/co, repeat after freeze/thaw and 2nd centrifugation = 0.08 s/co, the sample was sent to an external lab (vrl and core) = non-reactive, nat = nonreactive sid (b)(6) (pre-mortem donation sample from a donor with no history of infection): initial reactive = 3.40 s/co, repeats = 3.30 s/co and 3.12 s/co, repeat after freeze/thaw and 2nd centrifugation = 0.08 s/co, nat = nonreactive no impact to patient management was reported.
 
Additional Manufacturer Narrative
Completed information for section a1 patient identifier: sids (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Section b5 describe event or problem was updated to included clarifying information that was received.The complaint investigation for false reactive alinity s hiv ag/ab results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, labeling review, and field data review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.A search for similar complaints did not identify an increase in complaint activity.Trending review did not identify any trends for the issue for the product.Device history record review for non-conformances, potential nonconformances or deviations with lot 49068be00 was performed.This review did not reveal any events or issues that may have impacted the performance of lot number 49068be00 in relation to the complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.A review of field data for alinity s hiv ag/ab was performed.Overall reactive rates of ln 6p01-60, lot 49068be00 across gift of life michigan, applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group the performance of lot 49068be00 is within product requirements and comparable to other lots analyzed in the comparison.At gift of life michigan and peer sites, the specificity performance of lot 49068be00 is within package insert representative data for cadaveric specimens.The performance at gift of life michigan is more variable than peers and the reactive rate was elevated in september as compared to other months.A review of the testing profiles of the three sids suggests the false reactive results may be associated with the integrity of samples.The profiles suggest sample as a factor rather than the reagent.The profiles are comparable to similar profiles evaluated previously for false reactive results associated with cadaveric / pre-mortem testing on the alinity s system.That completed investigation identified donor demographics (older age) and comorbidities, as well as sample integrity as contributing factors for false reactive results.Customer education to highlight the importance of pre-analytics to optimize sample integrity was carried out.Based on the investigation alinity s hiv ag/ab reagent lot 49068be00 is performing as intended, no systemic issue or deficiency of alinity s hiv ag/ab reagent was identified.
 
Event or Problem Description
The customer observed false reactive alinity s hiv ag/ab results for three donor samples from (b)(6)2023 to (b)(6)2023.The following data was provided: sid (b)(6)(cadaveric sample from a donor with no history of infection): initial result = 2.33 s/co, repeats = 1.39 s/co and 1.34 s/co, repeat after freeze/thaw and 2nd centrifugation = 0.08 s/co, the sample was sent to an external lab (vrl and core) = nonreactive, nat = non-reactive sid (b)(6)(cadaveric sample from a donor with no history of infection): initial result = 21.10 s/co, repeats = 13.17 s/co and 13.37 s/co, repeat after freeze/thaw and 2nd centrifugation = 0.08 s/co, the sample was sent to an external lab (vrl and core) = non-reactive, nat = nonreactive sid (b)(6) (pre-mortem donation sample from a donor with no history of infection): initial reactive = 3.40 s/co, repeats = 3.30 s/co and 3.12 s/co, repeat after freeze/thaw and 2nd centrifugation = 0.08 s/co, nat = nonreactive no impact to patient management was reported.Updated clarifying information was provided: cadaveric validation samples: both cadaveric validation samples (sid (b)(6)and sid (b)(6)) had two tubes drawn each.One tube was sent to vrl laboratory (external laboratory) for tissue disposition and one tube was sent to gift of life for validation testing only on each sid.The false repeat reactive alinity s hiv ag/ab results for these two sids were generated at gift of life during validation testing and was not being used for individual patient management/tissue disposition.These samples ultimately generated nonreactive results after a freeze/thaw/recentrifugation at gift of life.They were then sent to core and tested nonreactive.Nat was also nonreactive.The samples sent to vrl laboratory (external laboratory) generated nonreactive results and those were used for individual patient management/tissue disposition and the tissue was accepted for donation.Pre-mortem donation sample: the pre-mortem donation sample (sid (b)(6)) was tested at gift of life and was being used for individual patient management/tissue disposition.The sample was alinity s hiv ag/ab repeat reactive and nat negative.After a freeze/thaw/recentrifugation at gift of life the sample tested nonreactive.The tissue and organ donor was accepted.No impact to patient management was reported.

Brand Name
ALINITY S HIV AG/AB COMBO REAGENT KIT
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17967572
Report Number3002809144-2023-00441
Device Sequence Number6565392
Product Code QHM
UDI-Device Identifier00380740117184
UDI-Public00380740117184
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BL 125679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2023
Device Catalogue Number06P01-60
Device Lot Number49068BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown